Alert archive / Colorado / Freeze Warnings in 2013

Freeze Warning 8, NWS Pueblo, CO

October 4, 20139 counties in Colorado

NWS Pueblo, CO issued this freeze warning at Oct 4, 2013, 9:21 AM MDT for 9 counties in Colorado. It took effect at Oct 5, 2013, 12:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 4, 2013, 9:21 AM MDT (15:21 UTC)
In effect from
Oct 5, 2013, 12:00 AM MDT
Expired
Oct 5, 2013, 9:00 AM MDT
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 48 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 3.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -334 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
556 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
-334 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

794 
WWUS75 KPUB 041521
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
921 AM MDT FRI OCT 4 2013

COZ083>089-093-042130-
/O.UPG.KPUB.FZ.A.0003.131005T0600Z-131005T1500Z/
/O.NEW.KPUB.FZ.W.0008.131005T0600Z-131005T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD
921 AM MDT FRI OCT 4 2013

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* LOCATION...EASTERN FREMONT COUNTY...EL PASO COUNTY...PUEBLO 
  COUNTY BELOW 6300 FT...HUERFANO COUNTY BELOW 7500 FT...WESTERN 
  LAS ANIMAS COUNTY BELOW 7500 FT...CROWLEY COUNTY...AND OTERO 
  COUNTY. THIS INCLUDES CANON CITY...PENROSE...BLACK FOREST... 
  AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... 
  TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...AND ROCKY FORD. 

* SATURDAY MORNINGS LOW TEMPERATURES ARE EXPECTED TO RANGE BETWEEN
  25 AND 30 DEGREES ACROSS THE AREA. 

* IMPACT...A KILLING FREEZE IS EXPECTED TO OCCUR IN MOST IF NOT
  ALL OF THE WARNED AREA. DAMAGE WILL BE POSSIBLE TO EXPOSED
  IRRIGATION SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$

COZ094-042130-
/O.NEW.KPUB.FZ.W.0008.131005T0600Z-131005T1500Z/
EASTERN LAS ANIMAS COUNTY-
INCLUDING...BRANSON...KIM
921 AM MDT FRI OCT 4 2013

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
SATURDAY. 

* LOCATION...EASTERN LAS ANIMAS COUNTY. 

* SATURDAY MORNINGS LOW TEMPERATURES ARE EXPECTED TO RANGE BETWEEN
  25 AND 30 DEGREES ACROSS THE AREA. 

* IMPACT...A KILLING FREEZE IS EXPECTED TO OCCUR IN MOST IF NOT
  ALL OF THE WARNED AREA. DAMAGE WILL BE POSSIBLE TO EXPOSED
  IRRIGATION SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.





PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
4 follow-up statements
987 
WWUS75 KPUB 042105
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
305 PM MDT FRI OCT 4 2013

COZ083>089-093-094-050315-
/O.CON.KPUB.FZ.W.0008.131005T0600Z-131005T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM
305 PM MDT FRI OCT 4 2013

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT SATURDAY. 

* LOCATION...EASTERN FREMONT COUNTY...EL PASO COUNTY...PUEBLO
  COUNTY BELOW 6300 FT...HUERFANO COUNTY BELOW 7500 FT...ALL OF
  LAS ANIMAS COUNTY...CROWLEY COUNTY...AND OTERO COUNTY. THIS
  INCLUDES CANON CITY...PENROSE...BLACK FOREST... AIR FORCE
  ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
  TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...KIM...AND ROCKY
  FORD. 

* SATURDAY MORNINGS LOW TEMPERATURES ARE EXPECTED TO RANGE
  GENERALLY BETWEEN 20 AND 25 ALONG THE I-25 CORRIDOR. FARTHER
  EAST ACROSS OTERO...CROWLEY AND EASTERN LAS ANIMAS
  COUNTIES...TEMPERATURES WILL RANGE BETWEEN 25 AND 30F. 

* IMPACT...A KILLING FREEZE IS EXPECTED TO OCCUR IN MOST IF NOT 
  ALL OF THE WARNED AREA. DAMAGE WILL BE POSSIBLE TO EXPOSED 
  IRRIGATION SYSTEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$

HODANISH
793 
WWUS75 KPUB 050226
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
826 PM MDT FRI OCT 4 2013

COZ083>089-093-094-051030-
/O.CON.KPUB.FZ.W.0008.131005T0600Z-131005T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM
826 PM MDT FRI OCT 4 2013

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT SATURDAY. 

* LOCATION...EASTERN FREMONT COUNTY...EL PASO COUNTY...PUEBLO
  COUNTY BELOW 6300 FT...HUERFANO COUNTY BELOW 7500 FT...ALL OF
  LAS ANIMAS COUNTY...CROWLEY COUNTY...AND OTERO COUNTY. THIS
  INCLUDES CANON CITY...PENROSE...BLACK FOREST... AIR FORCE
  ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...
  ORDWAY...OLNEY SPRINGS...LA JUNTA...KIM...AND ROCKY FORD.

* LOW TEMPERATURES SATURDAY MORNING ARE EXPECTED TO RANGE
  GENERALLY BETWEEN 20 AND 25 ALONG THE I-25 CORRIDOR. FARTHER
  EAST ACROSS OTERO...CROWLEY AND EASTERN LAS ANIMAS COUNTIES...
  TEMPERATURES WILL RANGE BETWEEN 25 AND 30.

* IMPACT...A KILLING FREEZE IS EXPECTED TO OCCUR IN MOST IF NOT 
  ALL OF THE WARNED AREA. DAMAGE WILL BE POSSIBLE TO EXPOSED 
  IRRIGATION SYSTEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
403 
WWUS75 KPUB 051003
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
403 AM MDT SAT OCT 5 2013

COZ083>089-093-094-051500-
/O.CON.KPUB.FZ.W.0008.000000T0000Z-131005T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM
403 AM MDT SAT OCT 5 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

* LOCATION...EASTERN FREMONT COUNTY...EL PASO COUNTY...PUEBLO
  COUNTY BELOW 6300 FT...HUERFANO COUNTY BELOW 7500 FT...ALL OF
  LAS ANIMAS COUNTY...CROWLEY COUNTY...AND OTERO COUNTY. THIS
  INCLUDES CANON CITY...PENROSE...BLACK FOREST... AIR FORCE
  ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...
  ORDWAY...OLNEY SPRINGS...LA JUNTA...KIM...AND ROCKY FORD.

* LOW TEMPERATURES THIS MORNING ARE EXPECTED TO BE IN THE 20S
  ALONG THE I-25 CORRIDOR. FARTHER EAST ACROSS OTERO...CROWLEY AND
  EASTERN LAS ANIMAS COUNTIES...TEMPERATURES SHOULD FALL INTO THE
  UPPER 20S TO AROUND 30.

* IMPACT...A KILLING FREEZE IS EXPECTED TO OCCUR IN MOST IF NOT
  ALL OF THE WARNED AREA. DAMAGE WILL BE POSSIBLE TO EXPOSED
  IRRIGATION SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
363 
WWUS75 KPUB 051449
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
849 AM MDT SAT OCT 5 2013

COZ083>089-093-094-051600-
/O.EXP.KPUB.FZ.W.0008.000000T0000Z-131005T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM
849 AM MDT SAT OCT 5 2013

...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

THE FREEZE WARNING FOR EASTERN FREMONT COUNTY...EL PASO COUNTY...PUEBLO
COUNTY BELOW 6300 FT...HUERFANO COUNTY BELOW 7500 FT...LAS ANIMAS
COUNTY BELOW 7500 FEET...CROWLEY COUNTY...AND OTERO COUNTY WILL
EXPIRE AT 9 AM MDT THIS MORNING.

$$

HODANISH

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Oct 4, 3:54 AM MDT, 5 hours 27 minutes earlier.

Area forecast discussion, Oct 4, 3:54 AM MDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
354 AM MDT FRI OCT 4 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 354 AM MDT FRI OCT 4 2013

THIS MORNING LOW LEVEL MSTR HAS INCREASED OVR MUCH OF THE SERN
PLAINS...WITH DEW POINTS IN THE MID 40S TO AROUND 50...AND STRATUS
HAS DEVELOPED OVR EL PASO...PUEBLO...AND EASTERN FREMONT COUNTIES
AND THERE COULD BE SOME LIGHT DRIZZLE IN A FEW AREAS.  ALONG THE
LOWER ARKANSAS RIVER VALLEY...KLAA AND KLHX ARE SEEING REDUCED VSBYS
OF AROUND 5SM.  STRONG SWRLY WINDS OVR THE SW MTS AND SRN SANGRES
HAVE DEVELOPED AND DEW POINTS HAVE DROPPED INTO THE TEENS AND LOWER
20S.  OBS AND WEB CAMS OVER THE CENTRAL MTS ARE INDICATING SNOW.

SATELLITE IMAGES ARE SHOWING THE MAIN UPR LOW CIRCULATION OVR NRN UT
AT 09Z.  FORECAST MODELS MOVE THE UPR LOW ACRS THE NRN CO BORDER
TODAY AND INTO THE NE PANHANDLE BY LATE AFTERNOON...AND THEN LIFTING
NORTHEASTWARD OVERNIGHT.

THIS MORNING THE GRADIENT OVR THE AREA IS EXPECTED TO INCREASE...
WITH WEST TO NORTHWEST WINDS INCREASING OVR THE SERN PLAINS AND
OTHER AREAS AS WELL...THEN BECOMING MORE NORTH TO NW IN THE
AFTERNOON ACRS THE AREA. AS THE WESTERLY WINDS DEVELOP...THE SFC DEW
POINTS WL DECREASE AND WE WL SEE THE STATUS DISSIPATE. WITH THE UPR
LOW BEING SO FAR NORTH...MUCH OF THE AREA WL BE DRY TODAY.  HOWEVER
THE CENTRAL MOUNTAINS WL BE THE MOST FAVORED AREA FOR SNOW THRU THE
DAY WITH AT LEAST A FEW INCHES OF ACCUMULATION. COULD SEE SOME ISOLD
TO SCT PCPN OVR THE PIKES PEAK AND TELLER COUNTY AREAS...AND MAYBE
EVEN SOME ISOLD PCPN OVR THE SW MTS AND SANGRE DE CRISTO MOUNTAINS.
COOLER AIR ASSOCIATED WITH THIS UPR SYSTEM...WL RESULT IN MUCH
COOLER TEMPS TODAY AND BELOW SEASONAL AVERAGES.

BY LATE TONIGHT AS THE UPR LOW MOVES AWAY FROM THE AREA...SOME
LINGERING SHOWERS OVR THE CENTRAL MTS ARE EXPECTED TO END.  MOS
GUIDANCE IS STILL SHOWING OVERNIGHT LOWS IN THE 20S ALONG THE I-25
CORRIDOR...WITH AROUND FREEZING OVR THE FAR SERN PLAINS.  ALTHOUGH
THERE SHOULD BE LITTLE IF ANY CLOUD COVER...THE WINDS MAY BE JUST
BREEZY ENOUGH TO KEEP TEMPS FROM DROPPING TO AS LOW AS CURRENTLY
FORECAST.  WL LEAVE THE FREEZE WATCH IN EFFECT FOR NOW.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 354 AM MDT FRI OCT 4 2013

SATURDAY-SATURDAY NIGHT...BRISK NORTHERLY FLOW ALOFT ACROSS THE
REGION SATURDAY SLOWLY MODERATES THROUGH SATURDAY NIGHT WITH A
COMPACT UPPER LOW ACROSS WESTERN NEBRASKA LIFTING OUT ACROSS THE
UPPER MIDWEST AS UPPER LEVEL RIDGING ACROSS THE DESERT SW BUILDS
ACROSS THE GREAT BASIN AND INTO WESTERN COLORADO. THE NORTHERLY
WINDS ALOFT ALONG WITH SLOWLY DECREASING PRESSURE GRADIENT WILL KEEP
WINDS UP ACROSS EASTERN COLORADO THROUGH THE DAY SATURDAY...WITH
THE STRONGEST WINDS EXPECTED ACROSS THE FAR SE PLAINS. TEMPS ALOFT
SLOWLY WARM FROM WEST TO EAST UNDER BUILDING RIDGE...THOUGH HIGHS
WILL REMAIN BELOW SEASONAL AVERAGES ON SATURDAY WITH 50S TO LOWER
60S ACROSS THE LOWER ELEVATIONS AND MAINLY 30S AND 40S ACROSS THE
HIGHER TERRAIN. LIGHT WINDS ARE EXPECTED ACROSS THE AREA SATURDAY
NIGHT...AND ALONG WITH DRY AIR AND CLEAR SKIES...SHOULD SEE ANOTHER
NIGHT OF AT OR BELOW FREEZING TEMPS...ESPECIALLY VALLEY LOCALES WITH
STRONG RADIATIONAL COOLING EXPECTED.

SUNDAY-TUESDAY...WEAK NORTHWEST FLOW ALOFT ACROSS THE STATE ON
SUNDAY BECOMES MORE WEST TO SOUTHWEST THROUGH TUESDAY AS LEVEL
RIDGING BUILDS ACROSS THE STATE AND IS FLATTENED BY PACIFIC ENERGY
DIGGING ACROSS THE WEST COAST THROUGH TUESDAY. THIS WILL KEEP WARM
AND DRY WEATHER IN PLACE ACROSS THE AREA WITH HIGHS AT OR ABOVE
SEASONAL AVERAGES MONDAY AND TUESDAY.

WEDNESDAY-THURSDAY...LOWER CONFIDENCE FOR THE MIDDLE THROUGH THE END
OF THE NEXT WEEK...AS PACIFIC ENERGY DIGGING ACROSS THE WEST COAST
DEVELOPS A CUTOFF LOW ACROSS THE GREAT BASIN. GFS WEAKENS THE LOW
AND KICKS IT OUT ACROSS THE STATE WEDNESDAY NIGHT AND THURSDAY AS
MORE PACIFIC ENERGY TRANSLATES ACROSS THE NORTHERN TIER OF
STATES....WHERE AS THE EC IS ABOUT 24 HOURS SLOWER WITH THE KICKER
SYSTEM. WITH MODEL POOR HANDLING ASSOCIATED WITH THE TIMING OF CUT
OFF SYSTEMS...HAVE STAYED WITH MODEL CONSENSUS WHICH BRINGS CHANCE
AND SLIGHT CHANCE POPS ALONG AND WEST OF THE CONTDVD LATE WEDNESDAY
AFTERNOON AND EVENING...WITH POPS SPREADING EAST THROUGH THE DAY ON
THURSDAY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 354 AM MDT FRI OCT 4 2013

STRATUS WL CONTINUE THRU ABOUT MIDMORNING AT KCOS AND KPUB...WITH
CONDITIONS THEN BECOMING VFR.  WINDY CONDITIONS ARE EXPECTED TO
DEVELOP AT KCOS...KPUB AND KALS WITH GUSTS OF 25-35 KTS. WINDS WL
DECREASE TONIGHT.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
COZ083>089-093.

&&

SHORT TERM...28
LONG TERM...MW
AVIATION...28
Hazardous weather outlook, Oct 4, 6:01 AM MDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
601 AM MDT FRI OCT 4 2013

COZ058>089-093>099-051215-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
601 AM MDT FRI OCT 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

AS A WEATHER SYSTEM MOVES ACROSS THE AREA TODAY...THERE WILL BE SOME
SNOW OVER THE MOUNTAIN AREAS THIS MORNING...ALTHOUGH SNOW WILL
CONTINUE THROUGH THE DAY AND INTO THE EVENING OVER THE SAWATCH AND
MOSQUITO RANGES...WHERE AT LEAST A FEW INCHES OF ACCUMULATION CAN
BE EXPECTED.

IN THE WAKE OF THIS WEATHER SYSTEM...COLD OVERNIGHT TEMPERATURES ARE
EXPECTED AND OVERNIGHT LOWS MAY FALL BELOW FREEZING OVER PORTIONS OF
THE SOUTHEAST PLAINS...ESPECIALLY ALONG AND NEAR THE INTERSTATE 25
CORRIDOR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SUB FREEZING TEMPERATURES WILL AGAIN BE POSSIBLE LATE SATURDAY
NIGHT AND EARLY SUNDAY MORNING...ESPECIALLY ACROSS VALLEY LOCALES
OF SOUTH CENTRAL AND SOUTHEAST COLORADO.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY OVER THE SAWATCH AND MOSQUITO RANGES TODAY.

28/23

Nearby

Freeze Warnings in Colorado, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.